Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 26, NWS Buffalo, NY

July 21, 2010Monroe County, Ontario County, Wayne County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 21, 2010, 1:25 PM EDT for Monroe County, Ontario County, Wayne County, New York. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2010, 1:25 PM EDT (17:25 UTC)
Expired
Jul 21, 2010, 2:17 PM EDT
In force
52 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Monroe County, NY, Ontario County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 125 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 1:26 PM EDTTSTM WND GST 614 Ssw Rochester, NYROCHESTER AIRPORT.
Jul 21, 1:42 PM EDTTSTM WND DMG3 Nnw Fishers, NYTREES DOWN ON WOOLSTON ROAD.
Jul 21, 2:00 PM EDTHAIL 0.75Newark, NYHAIL LASTED FOR ABOUT 5 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 11:27 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WUUS51 KBUF 211725
SVRBUF
NYC055-069-117-211830-
/O.NEW.KBUF.SV.W.0026.100721T1725Z-100721T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
125 PM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MONROE COUNTY IN WESTERN NEW YORK
  NORTHEASTERN ONTARIO COUNTY IN WESTERN NEW YORK
  SOUTHWESTERN WAYNE COUNTY IN WESTERN NEW YORK

* UNTIL 230 PM EDT

* AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE     
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE  
  LOCATED ALONG A LINE EXTENDING FROM FAIRPORT TO HENRIETTA...AND    
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HENRIETTA
  PALMYRA
  MARION
  NEWARK
  LYONS
  CLIFTON SPRINGS
  PHELPS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4311 7772 4317 7742 4313 7690 4302 7689
      4300 7696 4291 7696 4287 7708
TIME...MOT...LOC 1725Z 287DEG 28KT 4311 7742 4309 7765

$$

ZAFF
3 follow-up statements
174 
WWUS51 KBUF 211743
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EDT WED JUL 21 2010

NYC055-069-117-211830-
/O.CON.KBUF.SV.W.0026.000000T0000Z-100721T1830Z/
ONTARIO NY-WAYNE NY-MONROE NY-
143 PM EDT WED JUL 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EAST CENTRAL MONROE...SOUTHWESTERN WAYNE AND NORTHEASTERN ONTARIO
COUNTIES...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  PALMYRA
  MANCHESTER
  NEWARK
  PHELPS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4311 7772 4317 7742 4313 7690 4302 7689
      4300 7696 4291 7696 4287 7708
TIME...MOT...LOC 1743Z 287DEG 28KT 4306 7732

$$

TJP
068 
WWUS51 KBUF 211811
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
211 PM EDT WED JUL 21 2010

NYC055-211820-
/O.CAN.KBUF.SV.W.0026.000000T0000Z-100721T1830Z/
MONROE NY-
211 PM EDT WED JUL 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONROE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4295 7729 4308 7721 4302 7689 4300 7696
      4291 7696 4287 7708
TIME...MOT...LOC 1810Z 287DEG 28KT 4294 7697

$$

NYC069-117-211830-
/O.CON.KBUF.SV.W.0026.000000T0000Z-100721T1830Z/
ONTARIO NY-WAYNE NY-
211 PM EDT WED JUL 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTH CENTRAL WAYNE AND NORTHEASTERN ONTARIO COUNTIES...

AT 205 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR PHELPS...OR 6 MILES NORTH OF GENEVA...
MOVING EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4295 7729 4308 7721 4302 7689 4300 7696
      4291 7696 4287 7708
TIME...MOT...LOC 1810Z 287DEG 28KT 4294 7697

$$

TJP
447 
WWUS51 KBUF 211817
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
217 PM EDT WED JUL 21 2010

NYC069-117-211827-
/O.CAN.KBUF.SV.W.0026.000000T0000Z-100721T1830Z/
ONTARIO NY-WAYNE NY-
217 PM EDT WED JUL 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAYNE AND
NORTHEASTERN ONTARIO COUNTIES IS CANCELLED...

AT 217 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4295 7729 4308 7721 4302 7689 4300 7696
      4291 7696 4287 7708
TIME...MOT...LOC 1817Z 287DEG 28KT 4292 7690

$$

TJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:48 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 21, 12:48 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1248 PM EDT WED JUL 21 2010

.SYNOPSIS...
A NEARLY STATIONARY FRONTAL BOUNDARY STRETCHING FROM THE OHIO VALLEY
INTO THE MID ATLANTIC WILL REMAIN IN PLACE AND KEEP A CHANCE OF A
SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. AN AREA OF HIGH PRESSURE
WILL BRING A DRY AND MOSTLY SUNNY THURSDAY BEFORE THE NEXT CHANCE OF
RAIN ARRIVES BY THE END OF THE WEEK AS A WARM FRONT APPROACHES THE
REGION FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
MESOSCALE UPDATE...

SCATTERED THUNDERSTORMS CONTINUE TO BLOSSOM ACROSS THE AREA EARLY
THIS AFTERNOON. IN THE NEAR TERM...EXPECT MOST OF THE DEVELOPMENT TO
FOCUS IN THE FINGER LAKES AND CENTRAL NY ALONG AN OLD
OUTFLOW/DIFFERENTIAL HEATING BOUNDARY FROM MORNING SHOWERS AND
STORMS. ALSO EXPECT CONTINUED DEVELOPMENT ALONG THE NORTHERN LAKE
ERIE LAKE BREEZE FROM NIAGARA THROUGH MONROE COUNTIES. LATER THIS
AFTERNOON ADDITIONAL DEVELOPMENT ACROSS SOUTHERN ONTARIO PROVINCE
SHOULD QUICKLY GROW UPSCALE INTO CLUSTERS OF STORMS OR BOWING LINE
SEGMENTS GIVEN FAVORABLE WIND PROFILES AND INSTABILITY...AND
INCREASING LARGE SCALE FORCING AS A MID LEVEL SHORTWAVE AND SURFACE
FRONT APPROACH THE LOWER LAKES.

LOOKING AT THE SEVERE WEATHER PARAMETERS...SURFACE TEMPS ARE
CLIMBING INTO THE UPPER 70S TO LOWER 80S WITH SURFACE DEWPOINTS
RISING TO AROUND 70F. THIS IS COMBINING WITH FAVORABLY COOL MID
LEVEL TEMPS TO ALLOW THE AIRMASS TO BECOMING MODERATELY UNSTABLE
WITH SBCAPES APPROACHING 2000J/KG IN AREAS WHERE SOME BREAKS OF SUN
HAVE DEVELOPED. AT THE SAME TIME...A STRONG MID/UPPER LEVEL JET
STREAK CONTINUES TO PROPAGATE OVER THE AREA...PRODUCING VERY
FAVORABLE DEEP LAYER 0-6KM SHEAR OF 50-55 KNOTS. THE FAVORABLE
JUXTAPOSITION OF INSTABILITY AND SHEAR WILL CONTINUE TO SUPPORT
RAPID STORM ORGANIZATION IN THE MORE VIGOROUS UPDRAFTS THROUGH THE
AFTERNOON AND EARLY EVENING.

THE CRAVEN/BROOKS SIGNIFICANT PARAMETER CONTINUES TO CLIMB...AGAIN
INDICATIVE OF THE FAVORABLE INSTABILITY/SHEAR PROFILES. THE
ENVIRONMENT DOES SUPPORT SUPERCELLS WITH MID LEVEL MESOCYCLONES AS
RECENTLY SEEN OVER WAYNE COUNTY. THAT SAID...RELATIVELY
UNIDIRECTIONAL FLOW FIELD AND WEAK LOW LEVEL 0-1KM SHEAR WILL KEEP
THE TORNADO RISK LOW...AND 0-1KM VGP ALSO IS QUITE LOW. SUPERCELL
STRUCTURES WITH ROTATION APPEAR MORE LIKELY TO PRODUCE LARGE HAIL
AND SWATHS OF WIND DAMAGE. ALSO MAY EVENTUALLY SEE STORMS ORGANIZE
INTO SHORT LINE SEGMENTS DURING THE LATE AFTERNOON AND EARLY EVENING
AS CONVECTION BECOMES MORE WIDESPREAD AND COMPOSITE OUTFLOW/COLD
POOL PROCESSES TAKE OVER AS THE MID LEVEL SHORTWAVE APPROACHES.
THESE LINE SEGMENTS WOULD BE CAPABLE OF AN ORGANIZED DAMAGING WIND
RISK AS WELL.

ALL OF THIS WILL QUICKLY END DURING THE MID EVENING AS A SURFACE
COLD FRONT SWEEPS EAST ACROSS THE AREA AND SCOURS OUT DEEPER
MOISTURE AND INSTABILITY.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THIS PERIOD WILL START WITH A BREAK IN THE UNSETTLED WX REGIME AS A
FAIRLY STRONG RIDGE OF HIGH PRESSURE SETTLES DOWN ACROSS ONTARIO AND
THE EASTERN LAKES AND PROVIDES A FINE DAY ON THURSDAY. THERE STILL
BE BE REMNANTS OF A TROF AND SHORT WAVE SLIDING SE ACROSS ST LAWR
VALLEY IN THE MORNING...SO WILL MAINTAIN SLGT CHC POPS UP
THERE...OTHERWISE PLENTY OF SUNSHINE WITH 850 MB TEMPS OF 14C
SUPPORTING SEASONABLE LOWER 80S IN THIS NORMALLY WARMEST TIME OF THE
YEAR.

THEN...PATTERN WILL BECOME QUITE ACTIVE WITH SOME HYDRO AND SEVERE
WX CONCERNS ON FRIDAY AND SATURDAY RESPECTIVELY.

OVERALL...MODELS NOW IN FAIRLY GOOD AGREEMENT IN PUSHING A WARM
FRONT ACROSS THE REGION DURING FRIDAY...THEN SETTLING A WEST-EAST
FRONT JUST TO OUR NORTH FRI NT AND MUCH OF SATURDAY BEFORE A SHARP
TROF DRAGS A COLD FRONT ACROSS THE REGION SAT NT.

WILL BUMP UP TIME A FEW HOURS AND BRING CHC POPS INTO FAR WEST AFTER
09Z FRI...AND HIGH CHC/LOW LIKELY POPS FOR WARM FRONTAL
SHOWERS/TSTMS DURING FRIDAY. TOUGH TO GET SPECIFIC YET...DEPENDING
ON POSITION OF FRONT...BUT IT DOES APPEAR BEST SHOT OF QPF WILL BE
MORNING/MIDDAY WEST AND MIDDAY/AFTERNOON EAST...WITH HIGHER AMTS
CLOSER TO LK ONTARIO AND LOWER SRN TIER. PW'S RISE RAPIDLY TO NEAR 2
INCHES SO COPIOUS QPF IS POSSIBLE WITH THE WARM FRONT. THIS BEING
SAID...IT MAY BECOME DRY WINDY AND HUMID OVER MUCH OF THE REGION BY
LATE AFTERNOON/EVENING FRI.

AREA WILL BE IN WARM SECTOR FRI NT WITH DEW PTS RISING TO 70 AND
TEMPS HOLDING WELL UP IN THE 70S IN THE TROPICAL AIRMASS.
AGAIN...ASSUMING FRONT LIES JUST TO OUR NORTH...ANY PRECIP WILL BE
SCATTERED WITH HIGHER POPS FURTHER NORTH.

SATURDAY COULD BE A QUITE INTERESTING DAY. IT NOW APPEARS THAT THE
STALLED FRONT WILL STAY JUST TO OUR NORTH DURING THE DAY...WHILE A
WAVE OF LOW PRESSURE RUNS ALONG IT AND THEN DRAGS A COLD FRONT DOWN
SAT EVE/NT. IF THIS PANS OUT...OUR REGION WILL BE IN A SOUPY
TROPICAL AIRMASS PER GFS WITH 850 MB TEMPS IN 20-22C
RANGE...SUPPORTING U80S/L90S WITH ANY CLEARING AT ALL. WILL TEMPER
THIS A BIT THIS FAR OUT BUT IT COULD BE QUITE STEAMY. PW'S RISE TO
2.5 INCHES...ALMOST UNHEARD OF HERE...BUT WE MAY LACK A TRIGGER AT
FIRST AS IT WILL BE WARM ALOFT TOO. HOWEVER...AS FRONT APPROACHES
LATER IN THE DAY...CONVECTION WILL POP AND SEVERE WX QUITE POSSIBLE.
ONE CAVEAT...IF FRONT STALLS A BIT FURTHER SOUTH...LIKE RIGHT OVER
OUR CWA...THERE WOULD BE LESS THREAT FOR SEVERE BUT INCREASED THREAT
FOR FLOODING AS STORMS WOULD TEND TO "TRAIN". THIS SCENARIO IS LESS
LIKELY BUT STILL POSSIBLE. STAY TUNED. FOR NOW WILL GO WITH HIGH CHC
POPS ON SATURDAY ALL AREAS...AND CONTINUE SAT NT...GRADUALLY
TAPERING OFF LATE FROM NORTHWEST TO SOUTHEAST.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THIS PERIOD CONTINUES TO LOOK SOLID WITH GOOD MODEL CONSENSUS IN
BUILDING A LARGE RIDGE OVER THE LOWER LAKES. ONLY QUESTION WOULD BE
HOW FAST WE CLEAR OUT ON SUNDAY...EC AND OLDER HPC GRAPHICS A BIT
SLOWER SO MAINTAINED CHC POPS SOUTH AND EAST SUNDAY MORNING...
OTHERWISE IMPROVEMENT DURING THE DAY. GFS IS SHARPER WITH UPPER TROF
OVER EASTERN CANADA AND ASSOCIATED COOL DOWN WITH 850 MB TEMPS DOWN
TO 10-12C SO OUR 80 DEG STREAK MAY BE IN JEOPARDY THEN.

MON AND TUES LOOK LIKE SUMMER BEAUTIES WITH SUNSHINE AND SEASONABLE
TEMPS...NR 80 MONDAY...L-M 80S TUES.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND
EARLY EVENING. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF
IFR CONDITIONS ALONG WITH LARGE HAIL...STRONG WINDS AND LOCALLY
EXTREME TURBULENCE. VERY DIFFICULT TO TIME THIS ACTIVITY GIVEN
SEVERAL ROUNDS OF SCATTERED STORMS EXPECTED OVER THE NEXT 6-10
HOURS. EXPECT ONE ROUND TO MOVE THROUGH THE KROC AREA THROUGH EARLY
AFTERNOON...THEN ALL SITES HAVE THE BEST CHANCES OF CONVECTION
DURING THE LATE AFTERNOON AND EVENING AS A COLD FRONT AND MID LEVEL
DISTURBANCE APPROACH AND POTENTIALLY PROVIDES SOME MORE WIDESPREAD
ORGANIZATION TO STORMS.

BY MID EVENING A COLD FRONT WILL SWEEP ACROSS THE AREA AND BRING AN
END TO SHOWERS AND THUNDERSTORMS AS A MORE STABLE AIRMASS ARRIVES.
AFTER THAT...MAINLY VFR CONDITIONS ARE EXPECTED LATER TONIGHT
ALTHOUGH THERE MAY BE A LITTLE VALLEY FOG ACROSS THE SOUTHERN TIER
LATE TONIGHT AND EARLY THURSDAY.

OUTLOOK...
THURSDAY...VFR.
FRIDAY AND SATURDAY...VFR/MVFR WITH OCCASIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS.
SUNDAY AND MONDAY...MAINLY VFR.

&&

.MARINE...
WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA...BUT IT
COULD BECOME QUITE CHOPPY ON NORTHEASTERN LAKE ERIE WITH SOUTHWEST
WINDS FRESHENING AHEAD OF A COLD FRONT. FOLLOWING THE COLD FRONT
THIS EVENING...WINDS WILL SHIFT TO THE NORTHWEST. THIS MAY BRING A
PERIOD OF SMALL CRAFT ADVISORY CONDITIONS TO THE SOUTHEAST SHORE OF
LAKE ONTARIO FROM ABOUT ROCHESTER OVER TO MEXICO BAY ON THURSDAY
FROM MID MORNING THROUGH THE AFTERNOON. WINDS AND WAVES WILL
DIMINISH ON THURSDAY EVENING AND NIGHT AS HIGH PRESSURE BUILDS OVER
THE LOWER LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...HITCHCOCK
SHORT TERM...SFM
LONG TERM...APFFEL/SFM
AVIATION...HITCHCOCK
MARINE...SFM/WCH
Hazardous weather outlook, Jul 21, 12:27 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1227 PM EDT WED JUL 21 2010

NYZ001>008-010>014-019>021-085-221630-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1227 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON THROUGH EARLY
THIS EVENING AS A VERY UNSTABLE AIRMASS COMBINES WITH A FAVORABLE
WIND FIELD TO PRODUCE ORGANIZED THUNDERSTORMS. SOME OF THESE
STORMS WILL BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 70 MPH AND GOLF BALL SIZED HAIL. THE SEVERE
THUNDERSTORM RISK WILL END FROM WEST TO EAST DURING THE MID
EVENING AS A COLD FRONT SWEEPS EAST ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH
SATURDAY NIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE. THERE REMAINS A GOOD AMOUNT OF
UNCERTAINTY WITH RESPECT TO THE TIMING AND STRENGTH OF THESE
ROUNDS OF THUNDERSTORMS. STAY TUNED TO THE NATIONAL WEATHER
SERVICE OR OTHER SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-221630-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1227 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON THROUGH EARLY
THIS EVENING AS A VERY UNSTABLE AIRMASS COMBINES WITH A FAVORABLE
WIND FIELD TO PRODUCE ORGANIZED THUNDERSTORMS. SOME OF THESE
STORMS WILL BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 70 MPH AND GOLF BALL SIZED HAIL. THE SEVERE
THUNDERSTORM RISK WILL END FROM WEST TO EAST DURING THE MID
EVENING AS A COLD FRONT SWEEPS EAST ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH
SATURDAY NIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE. THERE REMAINS A GOOD AMOUNT OF
UNCERTAINTY WITH RESPECT TO THE TIMING AND STRENGTH OF THESE
ROUNDS OF THUNDERSTORMS. STAY TUNED TO THE NATIONAL WEATHER
SERVICE OR OTHER SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jul 21, 8:37 AM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
837 AM EDT WED JUL 21 2010

NYZ011>013-211330-
GENESEE NY-LIVINGSTON NY-WYOMING NY-
837 AM EDT WED JUL 21 2010

...STRONG THUNDERSTORM MOVING THROUGH NORTHERN WYOMING COUNTY...

* AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL UP TO PENNY
  SIZE...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
  ATTICA...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  WYOMING
  RETSOF
  GENESEO

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4289 7763 4265 7764 4275 7836 4288 7834

HITCHCOCK
Local storm report, Jul 21, 10:37 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1037 AM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     HAIL             4 NE WARSAW             42.78N 78.09W
07/21/2010  E0.75 INCH       WYOMING            NY   PUBLIC

&&

KAPFFEL
Local storm report, Jul 21, 12:41 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1241 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     HAIL             3 NE LYONS              43.09N 76.95W
07/21/2010  E1.00 INCH       WAYNE              NY   PUBLIC

            QUARTER-SIZED HAIL AT LYONS WAYNE HILLS COUNTRY CLUB.

&&

KAPFFEL
Special weather statement, Jul 21, 1:01 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
101 PM EDT WED JUL 21 2010

NYZ001-002-211815-
NIAGARA-ORLEANS-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA
101 PM EDT WED JUL 21 2010

...THUNDERSTORMS WITH DOWNPOURS MOVING OVER PORTIONS OF THE
COUNTY...

AT 1 PM, SHOWERS AND THUNDERSTORMS CONTINUED MOVING OVER THE
SOUTHEAST CORNER OF NIAGARA COUNTY, THE SOUTHERN HALF OF ORLEANS
COUNTY, ALONG WITH THE EXTREME NORTHERN SECTIONS OF GENESEE
COUNTY. MANY OF THESE STORMS CONTAIN TORRENTIAL DOWNPOURS,
FREQUENT LIGHTNING, AND SMALL HAIL. YOU CAN EXPECT VISIBILITY TO
BE REDUCED TO 1/2 MILE OR LESS, AND PONDING ON ROADS IS LIKELY.
WITH RAINFALL RATES OF UP TO AN INCH PER HOUR, BE ON THE ALERT FOR
THE POSSIBILITY OF POOR DRAINAGE FLOODING IN SOME AREAS. THIS
ACTIVITY WILL CONTINUE MOVING ACROSS THE ABOVE LOCATIONS THROUGH
AT LEAST 130 PM.
Special weather statement, Jul 21, 1:06 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
106 PM EDT WED JUL 21 2010

NYZ003-004-211815-
MONROE-WAYNE-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK
106 PM EDT WED JUL 21 2010

...THUNDERSTORMS WITH DOWNPOURS CONTINUE ACROSS PORTIONS OF THE COUNTY...

AT 1 PM, AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUED OVER
NORTHERN MONROE COUNTY, WITH THE LEADING EDGE STRETCHING FROM
IRONDEQUOIT BAY TO ROCHESTER TO BRIGHTON. THIS ACTIVITY WAS MOVING
TO THE EAST AND SHOULD REACH WEBSTER AND PENFIELD AROUND 120 PM,
AND ONTARIO AND WALWORTH AROUND 135 PM. SOME OF THE STORMS CONTAIN
DOWNPOURS, GUSTY WIND, FREQUENT LIGHTNING AND HAIL. VISIBILITY MAY
REDUCED TO 1/2 MILE OR LESS, AND PONDING OF WATER ON ROADS IS
LIKELY. WITH RAINFALL RATES OF UP TO AN INCH PER HOUR POSSIBLE, BE
ON THE ALERT FOR POOR DRAINAGE FLOODING IN SOME LOCATIONS.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:37 AM EDTSpecial Weather StatementBUFLivingston53 min
Jul 21, 8:39 AM EDTSevere Thunderstorm WarningBUFLivingston, Wyoming21 min
Jul 21, 11:41 AM EDTSevere Thunderstorm WarningBUFWayne64 min
Jul 21, 1:14 PM EDTAreal Flood AdvisoryBUFMonroe3 hr
Jul 21, 1:19 PM EDTSmall Craft AdvisoryBUF7 hr
Jul 21, 2:24 PM EDTAreal Flood AdvisoryBUFErie, Genesee, Monroe, Niagara, Orleans3 hr
Jul 21, 2:28 PM EDTSpecial Marine WarningBUF92 min
Jul 21, 3:03 PM EDTSpecial Marine WarningBUF57 min
Jul 21, 3:11 PM EDTSpecial Marine WarningBUF64 min
Jul 21, 3:23 PM EDTSevere Thunderstorm WarningBUFJefferson67 min
Jul 21, 4:42 PM EDTAreal Flood WarningBUFGenesee, Monroe4 hr
Jul 21, 4:48 PM EDTSpecial Weather StatementBUFGenesee57 min
Jul 21, 5:01 PM EDTSpecial Weather StatementBUFLewis59 min
Jul 21, 5:04 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis29 min
Jul 21, 5:12 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe63 min
Jul 21, 5:32 PM EDTSpecial Marine WarningBUF88 min
Jul 21, 6:00 PM EDTSpecial Marine WarningBUF45 min
Jul 21, 6:12 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis63 min
Jul 21, 6:33 PM EDTSpecial Weather StatementBUFOswego57 min
Jul 21, 6:37 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego53 min
Jul 21, 7:23 PM EDTSpecial Weather StatementBUFLewis37 min
Jul 21, 7:30 PM EDTSevere Thunderstorm WarningBUFLewis14 min
Jul 21, 7:40 PM EDTSpecial Weather StatementBUFOntario65 min
Jul 21, 7:46 PM EDTSpecial Weather StatementBUFLivingston59 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.